MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number H74938046630750
Medical Device Problem Codes Fracture (1260); Material Rupture (1546); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stents dislodged and required surgical intervention.The stenosed target lesion was located in the moderately tortuous and severely calcified superior mesenteric artery (sma).A 6.0x20x75cm express ld balloon expandable stent was selected for use.During the procedure, it was noted that the device did not track through the sma, and the balloon ruptured without being fully inflated.Subsequently, the stent fractured and dislodged from the balloon and got stuck in the sma then migrated down to the popliteal artery.The same issue occurred when another express ld balloon expandable stent was used.The physician attempted to snare the dislodged stents but was unsuccessful.As a result, an emergency cutdown was performed to successfully remove the stents, and the procedure was completed using a non-boston scientific (bsc) stent.The patient was admitted to the hospital beyond the standard of care but is expected to fully recover.
 
Additional Manufacturer Narrative
G4 - premarket / 510(k) #: k133110, p090003.Device eval by mfr: the device was not returned.However, a photo was provided from the healthcare facility, showing damage to the stent.
 
Event or Problem Description
It was reported that the stents dislodged and required surgical intervention.The stenosed target lesion was located in the moderately tortuous and severely calcified superior mesenteric artery (sma).A 6.0x20x75cm express ld balloon expandable stent was selected for use.During the procedure, it was noted that the device did not track through the sma, and the balloon ruptured without being fully inflated.Subsequently, the stent fractured and dislodged from the balloon and got stuck in the sma then migrated down to the popliteal artery.The same issue occurred when another express ld balloon expandable stent was used.The physician attempted to snare the dislodged stents but was unsuccessful.As a result, an emergency cutdown was performed to successfully remove the stents, and the procedure was completed using a non-boston scientific (bsc) stent.The patient was admitted to the hospital beyond the standard of care but is expected to fully recover.It was further reported that the stent was used for mesenteric angiogram.Furthermore, it was noted that the stent was deployed without physician initiating the deployment.

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
6128757234
MDR Report Key21294720
Report Number2124215-2025-05234
Device Sequence Number9198866
Product Code NIO
UDI-Device Identifier08714729579656
UDI-Public08714729579656
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model NumberH74938046630750
Device Catalogue NumberH74938046630750
Device Lot Number0031016458
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date02/18/2025
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown